MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWIST DRILL 2.0MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. TWIST DRILL 2.0MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 210439
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery when the surgeon was drilling the patient´s bone the tip of the drill bit broke off.Both pieces were recovered.X ray was completed and confirmed there were no pieces left in the patient´s wound.It is unknown if there was a delay or a backup device available.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.Without the actual device involved our investigation cannot proceed.If the device or new information is received in the future, the complaints can be re-opened.No further actions are being taken at this time.

Brand Name
TWIST DRILL 2.0MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9147999
Report Number1020279-2019-03538
Device Sequence Number14162603
Product Code LXH
UDI-Device Identifier03596010102560
UDI-Public03596010102560
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number210439
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer09/06/2019
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1